Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Jacksonville, FL

March 16, 2012Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2012, 5:59 PM EDT for Coffee County, Georgia. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2012, 5:59 PM EDT (21:59 UTC)
Expired
Mar 16, 2012, 6:45 PM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Coffee County, GA

What was reported inside it

TimeReportWhereRemark
Mar 16, 6:10 PM EDTHAIL 11 Nnw Pridgen, GAQUARTER TO DIME SIZE HAIL WAS REPORTED.
Mar 16, 6:10 PM EDTHAIL 15 Nnw Broxton, GA1 INCH SIZE HAIL COVERED A CO-OP OBSERVERS YARD IN PRIDGEN ON HIGHWAY 441.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS52 KJAX 162159
SVRJAX
GAC069-162245-
/O.NEW.KJAX.SV.W.0026.120316T2159Z-120316T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
559 PM EDT FRI MAR 16 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 645 PM EDT

* AT 559 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR BROXTON...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROXTON...AMBROSE AND DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3174 8299 3164 8276 3143 8283 3144 8306
TIME...MOT...LOC 2159Z 005DEG 7KT 3164 8290

$$

TRABERT
3 follow-up statements
410 
WWUS52 KJAX 162212
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
612 PM EDT FRI MAR 16 2012

GAC069-162245-
/O.CON.KJAX.SV.W.0026.000000T0000Z-120316T2245Z/
COFFEE GA-
612 PM EDT FRI MAR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL COFFEE COUNTY...

AT 612 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BROXTON...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROXTON
AND DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3158 8303 3174 8299 3164 8276 3143 8283
TIME...MOT...LOC 2212Z 311DEG 7KT 3165 8290

$$

TRABERT
835 
WWUS52 KJAX 162226
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
626 PM EDT FRI MAR 16 2012

GAC069-162245-
/O.CON.KJAX.SV.W.0026.000000T0000Z-120316T2245Z/
COFFEE GA-
626 PM EDT FRI MAR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL COFFEE COUNTY...

AT 626 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR BROXTON...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3148 8282 3163 8301 3171 8291 3164 8276
TIME...MOT...LOC 2226Z 311DEG 7KT 3163 8288

$$
199 
WWUS52 KJAX 162236
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT FRI MAR 16 2012

GAC069-162246-
/O.EXP.KJAX.SV.W.0026.000000T0000Z-120316T2245Z/
COFFEE GA-
636 PM EDT FRI MAR 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COFFEE COUNTY WILL
EXPIRE AT 645 PM EDT...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3148 8282 3163 8301 3171 8291 3164 8276
TIME...MOT...LOC 2236Z 311DEG 7KT 3162 8286

$$

TRABERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 5:51 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 16, 5:51 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT FRI MAR 16 2012

...ISOLATED STRONG STORMS NEAR THE ALTAMAHA RIVER BASIN THIS EVENING...

.UPDATE...DISCRETE CELLS WERE FIRING ACROSS OUR NORTHERN SE GA
ZONES IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE. COLD
TEMPS ALOFT COUPLED WITH VERY WARM SFC TEMPS IN THE LOW TO MID
80S AND A THERMAL LOW FOCUSED ENOUGH MOISTURE TO SPARK HAIL STORMS
WITH GUSTY WINDS. UPDATED THE FORECAST FOR 50-60% POPS ACROSS OUR
NORTHERN GA ZONES THROUGH ABOUT 8 PM. ISOLATED SHOWERS AND A
THUNDERSTORM WILL BE POSSIBLE ELSEWHERE ACROSS SE GA AND BETWEEN
THE SEA BREEZES IN NE FL THROUGH SUNSET. TEMPS WILL FALL FROM THE
UPPER 70S TO LOW 80S INTO THE LOW TO MID 70S THIS EVENING UNDER
CLEAR SKIES NEAR THE COAST TO PARTLY CLOUDY INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  58  84  59  86 /  30  30  30  20
SSI  60  77  61  76 /  10  10  10  10
JAX  57  83  59  85 /  10  10  10  10
SGJ  61  78  62  78 /  10  10  10  10
GNV  56  84  57  84 /  10  10  10  10
OCF  57  84  56  83 /  10   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ENYEDI
Hazardous weather outlook, Mar 16, 9:30 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT FRI MAR 16 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-171000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
930 AM EDT FRI MAR 16 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE
ADJACENT COASTAL WATERS.

...MODERATE RISK OF RIP CURRENTS TODAY...

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER
INLAND SOUTHEAST GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AREAS OF FOG CAN BE EXPECTED EARLY SATURDAY AND SUNDAY MORNINGS.

A FEW AFTERNOON THUNDERSTORMS CAN BE EXPECTED INLAND SATURDAY AND
SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Mar 16, 3:51 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI MAR 16 2012

GAZ133-134-162015-
BACON-JEFF DAVIS-
351 PM EDT FRI MAR 16 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL JEFF
DAVIS AND EXTREME NORTHERN BACON COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 415 PM EDT...

AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HAZLEHURST...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...HAZLEHURST AND DENTON THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3175 8252 3175 8255 3174 8255 3173 8252
      3169 8251 3168 8278 3186 8278 3186 8276
      3191 8269 3193 8268 3192 8264 3196 8256
TIME...MOT...LOC 1951Z 353DEG 4KT 3189 8266

TRABERT
Local storm report, Mar 16, 4:36 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             S HAZLEHURST            31.87N 82.60W
03/16/2012  E0.25 INCH       JEFF DAVIS         GA   PUBLIC

            DIME SIZE HAIL.

&&

MCALLISTER
Local storm report, Mar 16, 5:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT FRI MAR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 NNE WEST GREEN        31.65N 82.71W
03/16/2012                   COFFEE             GA   EMERGENCY MNGR

            COFFEE COUNTY EMERGENCY MANAGEMENT REPORTED TREES BLOWN
            DOWN AND WINDOWS BLOWN OUT AT 1163 CEDAR RIDGE DUE TO
            STRONG THUNDERSTORM WINDS. THE TIME OF THE EVENT WAS
            ESTIMATED BASED ON RADAR IMAGERY.

&&

AENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:51 PM EDTSpecial Weather StatementJAXJeff Davis24 min
Mar 16, 4:18 PM EDTSevere Thunderstorm WarningJAXAppling, Wayne27 min
Mar 16, 4:20 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis40 min
Mar 16, 4:56 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis49 min
Mar 16, 5:30 PM EDTAreal Flood WarningJAXBacon, Coffee, Jeff Davis2 hr
Mar 16, 5:40 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee35 min
Mar 16, 6:27 PM EDTAreal Flood WarningJAXCoffee, Jeff Davis93 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.